If I get botox and lip filler and I can't afford to keep it up will I return to how I look before injections?

Getting botox/fillers will not cause me to look worse if I don't keep them up, will they? I'm gong on Vaca and wanna look my best but probably won't be able to continue with treatment afterwards...

Doctor Answers 10

Botox and Lip Filler

Thank you for your question. Yes, botox will wear off around 3-4 months after injection. The filler will eventually wear off as well.  For example, Voluma typically wears off between 18-24 months. Aside from aging, you will return to how you looked before injections.

Botox / Fillers Like Juvederm, Restylane -- Wearing Off and Returning to "Normal"

If you don't keep up the Botox and filler injections, they will wear off in from three to six months. Your lips and skin will return to their pre-treated state. You should not experience any negative effects from discontinuing treatment. Please see an expert if you decide to continue treatments. Best, Dr. Emer

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 159 reviews

Stopping Botox and fillers - do I return to wear I was?

After everything wears off, the face should return to where you were but you have to account for the aging process. There is no skin stretching of extra wrinkles from the procedures.

Steven F. Weiner, MD
Panama City Facial Plastic Surgeon
4.6 out of 5 stars 26 reviews

Appearance after Botox

When Botox wears off anywhere from 3-6 months you will return to the way you looked previously with no untoward effects or appearance

Melvin Elson, MD
Nashville Dermatologist
5.0 out of 5 stars 6 reviews

Return to normal after Botox/juvederm wears off?

Yes, just like Cinderella. Only a little older and without the wrinkles that you would have naturally developed over that time.

Melissa Toyos, MD
Nashville Ophthalmologist
4.8 out of 5 stars 26 reviews

What happens when you don't maintain injectables?

As you well know, given your extensive history on this platform, that these are temporary treatments and will wear off. Its is difficult to say what the outcome will be if they are not maintained as recommended. Always seek prescriptive medical treatments from an experienced and board certified dermatologist, facial plastic or general plastic surgeon for optimal results.

Edwin Ishoo, MD
Winchester Facial Plastic Surgeon
4.4 out of 5 stars 20 reviews

Post-Injectables Appearance

Hi there, you are correct. If you get Botox and fillers one time you will return to the way you originally looked prior to receiving treatment. 

Justin Harper, MD
Columbus Physician
5.0 out of 5 stars 14 reviews

Maintenance regimen with Botox and fillers

You should continue with the Botox and fillers if they give you the look you desire. Unfortunately, you will continue to age with or without these enhanements and therefore, a maintenance regimen is recommended. 

Hratch L Karamanoukian MD FACS


Hello, and thanks for your question. Yes, Botox and (most) fillers will wear off eventually and you will return to your pre-treatment appearance, though the aging process does continue, of course. In order to determine the best treatment plan for you, I recommend an in-person consultation with an expert. Best of luck, Dr. Frucht.   

Corey Frucht, MD, PhD
Santa Barbara Dermatologic Surgeon
5.0 out of 5 stars 4 reviews

Returning from vacation

Thank you for your question. Of course not, you will not look worse. My prediction is that you will like your appearance to the point where you will find a way to keep it up. Remember, the effects of Botox can last at least 4 months, and fillers can last up to 8 to 12 months, depending on which product was used. Best of luck. Enjoy your vacation.

Michael J. Denk, MD
Virginia Beach Plastic Surgeon
4.6 out of 5 stars 19 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.